Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Magic Mushrooms and Truvada and Kaletra
Aug 24, 2013

Hello,

I've been taking Truvada and Kaletra for almost a year now. I recently got tested for viral load and CD4 count. I'm undetectable and my CD4 count is 547. I want to have magic mushrooms and I'm concerned about any interactions and risks there could be by mixing Truvada and Kaletra with hallucinogenic mushrooms.

Thank you.

Response from Dr. Young

Hello and thanks for posting.

There's not much published about drug-drug interactions between magic mushrooms (Psilocybin) and other medications, so what I'll say next is simply speculation.

The active compound in the mushrooms is not metabolized by the major pathways of HIV medications (ie., cytochromes), but rather through a system called glucuronidation (this might have some reaction with HIV integrase inhibitors, by the way).

I'd be cautious about using the mushrooms, so if you do use, go easy and I wouldn't recommend over doing it, especially when the safety issues about interactions isn't well known. Probably the more significant risk is if your recreational use interferes with your ability to stay adherent to your HIV medications- then that's a real issue that puts your long-term health at jeopardy.

I hope that's helpful, BY



Previous
sex and HIV
Next
prevention of mother to child transmition

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement